My sister was diagnosed with POTS at Mayo in MN at the end of June. Her primary symptom is constant nausea that is increasing in intensity. She has a feeding tube, is recliner/bed bound and is unable to work. Does anyone have this condition, what are your symptoms,what is your treatment regimen as well as the doctor you are seeing? We are trying to get into Vanderbilt as well as an MD in Florida and we are active members of DINET. There are very few avenues to persue. Any help would be greatly appreciated. We are desperate for answers. Thanks, Kim
I am so sorry for what your sister is going through. It is really tough to see a loved one go through this terrible disorder.
I suggest that you do an internet search for some articles by Dr. Blair Grubb. He has some great information out there including one article (I believe from October 2008) that has a table of meds and other treatments that can be helpful for different type of POTS.
My 17 year old daughter has POTS and was put on several meds by a Cardiologist. None of them worked for her and the high sodium diet didn't help either. After months of trying various meds I found this article and with other research realized the the type of POTS she has is the Hyperadrenergic form which is hereditary. According to his article Dr. Grubb lists the meds she has tried as NOT helpful for the 'H' type of POTS.
She has been put on Cymbalta 60 mg (started on 30 for a week or two first) as well as Orthotricyclen which combined have been MOST helpful! She had been put on homebound for her senior year of high school as she was sleeping at night and most of the day. After a couple of months of Cymbalta and only a month of Orthotricyclen she is able to get up in the mornings now. (Birth control pills cause increase of blood volume which can be helpful for POTS patients.)
Fluids are very important as when they are nauseous it is easy to become dehydrated.
Depending on which type of POTS she has Cardiologists or Neurologists can help....but again many doctors just don't know much about this disorder.
I just read the article that you referred to by Dr. Blair Grubb (October 2008). I did a quick Google search and easily found it. Thank you for sharing that. I thought it was very helpful especially in discussing the different subcategories of POTS (SD and H). It also mentioned the levels of catecholamine (epinephrine and norepinephrine) which I haven't come across in my previous reserach. The cardiologist who performed by Tilt Table Test recommended that I read articles by Dr. Grubb so that is how I became familiar with him. I would recommend reading his finding and research to anyone interested in learning more about this syndrome.
On a personal note, I was diagnosed with POTS just this month (December 2008) after fainting twice in a hot shower. However, at the time that I fainted, I learned all about Vasovagal Syncope, which is what I caused that. I still need further clarification when I have my first visit with a Cardiologist next month, but according to the doctor who performed the Tilt Table Test, it is possible to have both POTS and Vasovagel. I am curious to know if they are typically related. I am also curious about the overlap between Anxiety Disorder and POTS. Does anyone have any insight or recommended reading on this?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.